Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 3:39 PM EDT for 4 counties in Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 3:39 PM EDT (19:39 UTC)
- Expired
- Mar 24, 2012, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 3:56 PM EDT | HAIL 1 | Woolwine, VA | HAIL COVERED GROUND..LARGEST 1 INCH DIAMETER |
| Mar 24, 4:34 PM EDT | HAIL 1 | Ferrum, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 24, 3:38 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WUUS51 KRNK 241939 SVRRNK VAC063-067-089-141-242045- /O.NEW.KRNK.SV.W.0043.120324T1939Z-120324T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT SAT MAR 24 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA SOUTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA * UNTIL 445 PM EDT. * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MEADOWS OF DAN...OR 7 MILES SOUTHWEST OF WOOLWINE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MABRY MILL... WOOLWINE... CHARITY... ENDICOTT... FERRUM... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3701 8005 3684 7985 3665 8040 3676 8047 TIME...MOT...LOC 1940Z 238DEG 23KT 3672 8037 $$ DS
4 follow-up statements
728 WWUS51 KRNK 241951 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT SAT MAR 24 2012 VAC063-067-089-141-242045- /O.CON.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/ PATRICK VA-HENRY VA-FRANKLIN VA-FLOYD VA- 351 PM EDT SAT MAR 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHEASTERN PATRICK...NORTHWESTERN HENRY...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN FLOYD COUNTIES... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WOOLWINE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WOOLWINE... CHARITY... ENDICOTT... FERRUM... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3667 8034 3680 8040 3701 8005 3684 7985 TIME...MOT...LOC 1951Z 238DEG 23KT 3679 8029 $$ DS
983
WWUS51 KRNK 242006
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT SAT MAR 24 2012
VAC063-089-242016-
/O.CAN.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/
HENRY VA-FLOYD VA-
406 PM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY AND
SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED FLOYD COUNTY...AND IS
NOT EXPECTED TO IMPACT NORTHWEST HENRY COUNTY. THEREFORE...THE
WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3675 8024 3683 8031 3687 8026 3687 8024
3691 8020 3701 8005 3687 7991
TIME...MOT...LOC 2006Z 237DEG 17KT 3682 8023
$$
VAC067-141-242045-
/O.CON.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/
PATRICK VA-FRANKLIN VA-
406 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN PATRICK AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CHARITY...OR
NEAR WOOLWINE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CHARITY...
ENDICOTT...
FERRUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3675 8024 3683 8031 3687 8026 3687 8024
3691 8020 3701 8005 3687 7991
TIME...MOT...LOC 2006Z 237DEG 17KT 3682 8023
$$
DS536
WWUS51 KRNK 242015
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT SAT MAR 24 2012
VAC067-141-242045-
/O.CON.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/
PATRICK VA-FRANKLIN VA-
415 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN PATRICK AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ENDICOTT...OR 7 MILES NORTHEAST OF WOOLWINE...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ENDICOTT...
FERRUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3679 8013 3683 8022 3689 8019 3701 8005
3687 7991
TIME...MOT...LOC 2016Z 237DEG 17KT 3686 8016
$$
DS184
WWUS51 KRNK 242030
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT SAT MAR 24 2012
VAC141-242040-
/O.CAN.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/
PATRICK VA-
430 PM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PATRICK COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3683 8005 3687 8012 3690 8012 3700 8004
3687 7991
TIME...MOT...LOC 2030Z 237DEG 17KT 3690 8006
$$
VAC067-242045-
/O.CON.KRNK.SV.W.0043.000000T0000Z-120324T2045Z/
FRANKLIN VA-
430 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN FRANKLIN COUNTY...
AT 425 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR FERRUM...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
FERRUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3683 8005 3687 8012 3690 8012 3700 8004
3687 7991
TIME...MOT...LOC 2030Z 237DEG 17KT 3690 8006
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:23 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 24, 3:23 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST THEN SOUTHEAST TODAY AND TONIGHT. BY SUNDAY NIGHT THE LOW WILL BE OFF THE CAROLINA COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 300 PM EDT SATURDAY... UPDATED ISC GRIDS FOR SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM TONIGHT. AS OF 1250 PM SATURDAY... UPDATED ISC GRIDS FOR SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING. AS OF 1150 AM EDT SATURDAY... CONVECTION WHICH TAPERED OFF THIS MORNING ALLOWING SOME SUNSHINE TO RETURN FOR THE WEST...WILL REDEVELOP THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE POTENTIAL FOR LOCALLY HEAVY RAINS. THE UPPER LOW TO OUR WEST WILL STEADILY APPROACH THIS AFTERNOON AND MOVE ACROSS THE SRN APPALACHIANS TONIGHT. LIKE THE HRRR FOR EARLY THIS AFTERNOON AND SHAPE POPS CLOSE TO SOLUTION. AS OF 915 AM EDT SATURDAY... ADJUSTED TEMPERATURES AND POPS ACCORDING TO LATEST OBS AND RADAR TRENDS. EXPANDED THE MENTION OF GUSTY WINDS AND HAIL FURTHER NORTH TO MATCH SPC LATEST DAY1 OUTLOOK. HWO WAS UPDATED. PNS OUT FOR HIGH MIN TEMPERATURES. ALSO ANOTHER PNS COMING OUT FOR RAINFALL AMOUNTS. THE UPPER LOW IS MOVING EAST WITH COLD POOL WHICH WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. LOOK FOR SEVERAL ISC UPDATES TODAY WITH THE ACTIVE WEATHER EXPECTED. AS OF 410 AM EDT SATURDAY... EXPECTING SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. FIRST AREA WAS OVER THE CENTRAL AND EASTERN COUNTY WARNING AREA EARLY THIS MORNING AND WAS MOVING NORTHEAST AROUND 20 MPH. THE NEXT BAND EXTENDS FROM OHIO INTO EASTERN TENNESSEE. LOCAL WRF AND HRRR BRING THIS BAND INTO THE WESTERN COUNTY WARNING AREA BY 8AM. AS THE UPPER LOW MOVES EAST THIS MOVING SO WILL THE SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON. COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL REACH THE FORECAST AREA TODAY...CREATING LARGE LAPSE RATES AND LOWERING THE FREEZING LEVEL. GUSTY WINDS AND LARGE HAIL WILL BE A THREAT WITH ANY STRONGER STORMS...ESPECIALLY THIS AFTERNOON AND EVENING. THE UPPER LOW MOVES SOUTHEAST INTO SOUTH CAROLINA BY SUNDAY MORNING. EXPECT COVERAGE AND PROBABILITY OF PRECIPITATION TO DECREASE LATE TONIGHT. THERE WAS A BREAK IN THE CLOUD COVER AHEAD OF THE SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. FOG MAY DEVELOP EARLY THIS MORNING AS THE CLOUDS BRIEFLY CLEAR. WITH ALL THE PRECIPITATION EXPECTED TODAY...HAVE GONE ON THE COOL SIDE OF GUIDANCE. STAYED CLOSE TO A BLEND OF BIAS CORRECTED MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 330 AM EST SATURDAY... SUNDAY MORNING WILL START OUT WITH THE UPPER LEVEL LOW PASSING JUST TO THE SOUTH OF OUR AREA...POSSIBLY CLIPPING OUR NORTH CAROLINA COUNTIES. IN ANY EVENT...EXPECT TO SEE GREATER COVERAGE OF SHOWER ACTIVITY NORTH OF INTERSTATE 81...AS A SLOT OF DRIER AIR WORKS ITS WAY IN SOUTH CLOSER TO THE LOW. COVERAGE WILL INCREASE FURTHER DURING THE AFTERNOON AS DAYTIME HEATING HELPS DESTABILIZE THE ATMOSPHERE...AND WILL NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP BY LATE MORNING. WITH THE UPPER LOW PASSING SO CLOSE TO OUR AREA...BELIEVE THAT HAIL WILL BE A CONCERN IN THE STRONGER SHOWER AND THUNDERSTORM ACTIVITY...BUT EXPECT MOST HAIL TO BE IN THE PEA TO DIME SIZE RANGE WHERE IT OCCURS. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST BY LATE AFTERNOON AS THE UPPER LOW CONTINUES TO PUSH OFF THE ATLANTIC COAST...AND SHOWER ACTIVITY IS EXPECTED TO BE CONFINED TO THE MOUNTAINS...MAINLY IN SOUTHEAST WEST VIRGINIA BY LATE SUNDAY EVENING. DESPITE THE PASSAGE OF THE UPPER LOW...SUNDAY NIGHT TEMPERATURES WILL REMAIN MILD ACROSS OUR AREA...WITH OVERNIGHT LOWS RANGING FROM THE LOW TO MID 50S EAST...TO THE UPPER 40S WEST. IT WILL BE MONDAY MORNING WHEN WE SEE A CHANGE IN OUR WEATHER PATTERN AS ANOTHER COLD FRONT BRINGS A SHOT OF COOLER CANADIAN AIR INTO OUR AREA. MONDAY AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN MILD ACROSS OUR AREA...ALBEIT A LITTLE COOLER...HOWEVER IT WILL BE MONDAY NIGHT/TUESDAY MORNING TEMPERATURES THAT WILL BE OF CONCERN AS LOWS FALL INTO THE 30S ACROSS THE MOUNTAINS. BELIEVE THAT NEAR FREEZING TEMPERATURES WILL BE CONFINED TO GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...AS WELL AS THE ALLEGHANY HIGHLANDS IN VIRGINIA...LOCATIONS THAT HAVE NOT EXPERIENCED A START TO THE GROWING SEASON TO THE SAME EXTENT THAT HAS OCCURRED IN LOWER ELEVATIONS. THAT STATED...IT WOULD BE A GOOD IDEA TO CONSIDER PRECAUTIONS AGAINST THE COLD FOR ANY SENSITIVE VEGETATION WHICH HAS STARTED TO GROW IN YOUR AREA. HIGH PRESSURE WILL SLIDE EAST ON TUESDAY AFTERNOON...ALLOWING WINDS TO BECOME SOUTHERLY ACROSS OUR AREA. WITH A RIDGE OF UPPER LEVEL HIGH PRESSURE BUILDING IN FROM THE WEST LATE TUESDAY EVENING... OVERNIGHT TEMPERATURES WILL BE CONSIDERABLY WARMER...WITH LOWS EXPECTED TO RANGE FROM THE MID 40S IN THE WEST...TO THE UPPER 30S IN THE EAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 330 AM EDT SATURDAY... ON WEDNESDAY...A HIGH PRESSURE RIDGE WILL SLIDE EAST OFF THE COAST. SOUTHERLY FLOW RETURNS WITH MODERATING TEMPERATURES FOR THE REMAINDER OF THE WORK WEEK. LIGHT RAIN SHOWERS ARE POSSIBLE WEDNESDAY INTO THURSDAY AS A WEAK COOL FRONT PASSES OVER THE REGION. THIS RAIN WILL NOT BE ANY WHERE CLOSE IN INTENSITY TO THIS WEEKENDS RAIN EVENT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 1159 AM EDT SATURDAY... EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS. SOME OF THE STRONGER STORMS TODAY MAY PRODUCE GUSTY WINDS AND LARGE HAIL...MAINLY THIS AFTERNOON AND EVENING. COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE LOWER. SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST SHOWERS. DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER SYSTEM SUNDAY NIGHT THROUGH TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...PC LONG TERM...PC AVIATION...AMS/KK
Hazardous weather outlook, Mar 24, 3:14 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT SAT MAR 24 2012 NCZ001>006-018>020-VAZ012>018-022-023-032>034-043>045-058-059-251915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL- HALIFAX-CHARLOTTE- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-024-035-046-047-251915- ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ009>011-251915- SMYTH-BLAND-GILES- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-251915- TAZEWELL- 314 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ042>045-251915- MERCER-SUMMERS-MONROE-GREENBRIER- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 24, 3:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL GROUNDHOG MOUNTAIN 36.65N 80.53W
03/24/2012 E2.75 INCH PATRICK VA AMATEUR RADIO
REPORTED ALONG BLUE RIDGE PARKWAY ON CARROLL/PATRICK
COUNTY LINE. WINDOWS BROKEN IN HOME.
&&
PCLocal storm report, Mar 24, 3:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 NNW WURNO 37.10N 80.73W
03/24/2012 E1.00 INCH PULASKI VA PUBLIC
&&
EVENT NUMBER RNK1200036
FISHERLocal storm report, Mar 24, 3:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL STAFFORDSVILLE 37.25N 80.71W
03/24/2012 E0.75 INCH GILES VA PUBLIC
&&
EVENT NUMBER RNK1200037
FISHERSpecial weather statement, Mar 24, 3:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT SAT MAR 24 2012
WVZ043-045-242000-
GREENBRIER WV-SUMMERS WV-
329 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER AND SUMMERS
COUNTIES...
AT 326 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF SANDSTONE TO 6 MILES EAST OF PIPESTEM...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR TALCOTT AROUND 335 PM...ELTON AROUND 340
PM...BINGHAM AROUND 345 PM...LAWN AROUND 350 PM AND RUPERT AROUND 400
PM.
LAT...LON 3809 8074 3810 8067 3785 8060 3743 8086
3771 8092 3770 8090 3772 8090 3775 8093
3778 8090 3782 8094 3788 8076 3794 8081
3798 8078 3802 8080 3803 8083 3806 8082
3805 8086 3807 8089 3811 8088
DSSpecial weather statement, Mar 24, 3:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT SAT MAR 24 2012
VAZ012-013-016-242000-
CARROLL VA-PULASKI VA-WYTHE VA-
330 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 326 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHWEST OF MAX MEADOWS TO 5 MILES NORTHEAST OF FRIES...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GUNTON PARK AROUND 340 PM...PULASKI AROUND
350 PM AND DRAPER AROUND 355 PM.
LAT...LON 3706 8097 3707 8092 3709 8092 3720 8077
3719 8076 3690 8065 3673 8093 3703 8102
DSLocal storm report, Mar 24, 3:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E PEARISBURG 37.32N 80.68W
03/24/2012 E1.00 INCH GILES VA PUBLIC
REPORTED AT RIPPLEMEAD
&&
PCORRIGAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:32 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 43 min |
| Mar 24, 1:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Mar 24, 1:25 PM EDT | Special Weather Statement | RNK | Grayson | 50 min |
| Mar 24, 1:28 PM EDT | Special Weather Statement | RNK | Wythe | 47 min |
| Mar 24, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 60 min |
| Mar 24, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 63 min |
| Mar 24, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 60 min |
| Mar 24, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 53 min |
| Mar 24, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 60 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 56 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 56 min |
| Mar 24, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 61 min |
| Mar 24, 2:52 PM EDT | Flash Flood Warning | RNK | Carroll, Patrick | 6 hr |
| Mar 24, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 63 min |
| Mar 24, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 64 min |
| Mar 24, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Mar 24, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles, Montgomery, Pulaski | 53 min |
| Mar 24, 3:46 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 29 min |
| Mar 24, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Mar 24, 4:15 PM EDT | Tornado Warning | RNK | Franklin, Patrick | 30 min |
| Mar 24, 4:26 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Mar 24, 4:41 PM EDT | Tornado Warning | RNK | Franklin | 34 min |
| Mar 24, 4:48 PM EDT | Tornado Warning | RNK | Patrick | 42 min |
| Mar 24, 5:09 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| Mar 24, 5:17 PM EDT | Flash Flood Warning | RNK | Floyd, Patrick | 5 hr |
| Mar 24, 5:24 PM EDT | Tornado Warning | RNK | Henry, Patrick | 36 min |
| Mar 24, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Mar 24, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Mar 24, 5:51 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 39 min |
| Mar 24, 6:05 PM EDT | Tornado Warning | RNK | Campbell | 25 min |
| Mar 24, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Mar 24, 6:16 PM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Mar 24, 6:19 PM EDT | Tornado Warning | RNK | Pittsylvania | 41 min |
| Mar 24, 6:25 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 4 hr |
| Mar 24, 6:25 PM EDT | Tornado Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 35 min |
| Mar 24, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 34 min |
| Mar 24, 6:46 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Mar 24, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 37 min |
| Mar 24, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 56 min |
| Mar 24, 7:30 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Mar 24, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 81 min |
| Mar 24, 7:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.